Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Melbourne, FL

June 29, 2018Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 29, 2018, 3:25 PM EDT for Volusia County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2018, 3:25 PM EDT (19:25 UTC)
Expired
Jun 29, 2018, 4:00 PM EDT
In force
35 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 106 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2018-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2018-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WWUS82 KMLB 291925
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
325 PM EDT FRI JUN 29 2018
 
FLZ041-141-292000-
Coastal Volusia FL-Inland Volusia FL-
325 PM EDT FRI JUN 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 400
PM EDT...

At 323 PM EDT, Doppler radar was tracking a strong thunderstorm over 
DeLand, and another strong thunderstorm over Lake Ashby, both moving 
north-northeast at 15 mph. These storms are producing dangerous, and 
very frequent lightning strikes. If outdoors, seek a sturdy shelter 
immediately! Remember, you do not have to be near a storm to be 
struck by lightning.

Wind gusts up to 50 mph will be also possible with this storm.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, DeLand and New Smyrna Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2883 8090 2879 8095 2879 8097 2876 8099
      2878 8106 2881 8107 2882 8109 2883 8112
      2881 8113 2889 8135 2891 8136 2895 8135
      2896 8137 2899 8136 2903 8140 2906 8146
      2909 8146 2910 8150 2919 8153 2925 8113
TIME...MOT...LOC 1923Z 246DEG 14KT 2903 8128 

$$

Rodriguez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 9:25 AM EDT, 6 hours earlier.

Area forecast discussion, Jun 29, 9:25 AM EDT, 6 hours before
Area Forecast Discussion
National Weather Service Melbourne FL
925 AM EDT Fri Jun 29 2018

.UPDATE...
A low to mid level trough from S GA into the Apalachee Bay will
continue SW-WSW flow in the H8-H5 layer today. Morning central FL
soundings at Cape Canaveral AFS and Tampa indicate deep moisture
with precipitable water values from 1.9 to 2.0 inches. Morning
convection is already moving onshore along the Florida west coast
with the west coast breeze expected to transition showers/storms
into the interior by mid day into early afternoon. Showers and
storms will also develop along the east coast sea breeze that will
move slowly inland. Additional late afternoon boundary interactions
are expected across the interior mainly near and west of I-95. Will
continue high afternoon rain chances in the likely range with
locally heavy rain, gusty winds and lightning expected to be the
main storm hazards.

&&

.AVIATION...
WSW/SW flow in the low to mid levels will allow scattered SHRA/TSRA
to moved toward interior terminals by early to mid afternoon,
initially from KLEE-KISM and then affecting KSFB and KMCO. Mid-Late
aftn storms will also affect coastal terminal routes as the east
coast sea breeze boundary develops and additional convection also
moves in from the west by late afternoon. Diurnal convection will
dissipate into late evening with VFR conds expected overnight.

&&

.MARINE...
S-SW flow at 5-10 knots will become SE along the Atlc coast this
afternoon. Higher storm chances are expected into mid and late
afternoon along the intracoastal and immediate near shore Atlc
waters. Seas 2 ft near shore and up to 2-3 ft well offshore.

&&

.HYDROLOGY...
Expected rainfall along the St. Johns River basin just south of Lake
Harney and near Sanford will allow for additional slight rises in
the river levels at these locations over the next several days. The
river level above Lake Harney near Geneva, is forecast to reach
flood stage by next Monday and the St. Johns River near Sanford is
forecast to slowly rise reaching Action Stage into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  75  89  74 /  60  40  60  40
MCO  93  75  90  75 /  60  30  70  40
MLB  90  75  89  76 /  60  30  60  30
VRB  90  74  90  74 /  60  30  60  20
LEE  93  76  90  75 /  60  40  70  30
SFB  93  76  90  75 /  60  30  70  40
ORL  93  76  90  75 /  60  30  70  40
FPR  90  73  90  74 /  60  30  50  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Volkmer/Bragaw/Weitlich
Hazardous weather outlook, Jun 29, 11:13 AM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1113 AM EDT Fri Jun 29 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-300315-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1113 AM EDT Fri Jun 29 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Deep moisture across central Florida will combine with high
temperatures in the 90s to allow numerous showers and
thunderstorms to develop through late afternoon. Scattered storms
along west coast sea breeze will advance into the east central
peninsula, while scattered storms develop along the I-95 Corridor
as the east coast sea breeze develops. Thunderstorm activity will
peak by late afternoon and early evening between the Florida
Turnpike and I-95 as the east and west coast sea breezes merge.

The main hazard will be frequent cloud-to-ground lightning
strikes and very heavy localized rainfall. Move inside if skies
begin to look threatening or if thunder is heard.

.FLOOD IMPACT...
Afternoon and evening thunderstorms will move to the east at 5 to
10 mph. The slow storm motion will enhance the threat of torrential
localized rainfall between 2 and 3 inches. Low lying and poor
drainage areas that receive this heavy rainfall may see periods of
minor flooding.

.MARINE THUNDERSTORM GUST IMPACT...
A few storms over the interior lakes and along the east coast
sea breeze will be capable of producing wind gusts around 40 mph.
Storm motion will be east to northeast at 5 to 10 mph, so
mariners on inland lakes and along the coast should move to safe
harbor if skies darken to the west.

.RIVER FLOOD IMPACT...
The Saint Johns River above Lake Harney near Geneva in the latest
forecast issued by the SERFC, is expected to reach minor flood
stage of 8 feet Sunday afternoon into early Monday morning and
remain at this height at least through Tuesday. As scattered to
numerous thunderstorms with heavy rain are expected each
afternoon, the levels could exceed the 8 feet level. River
forecasts will be adjusted accordingly.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Scattered to numerous showers and thunderstorms are expected each
afternoon and evening. A few strong storms with frequent lightning
strikes and 2 to 3 inch downpours are expected where boundary
interactions are most vigorous.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Bragaw

In the hours before

Special weather statement, Jun 29, 1:50 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
150 PM EDT FRI JUN 29 2018

FLZ045>047-053-054-147-291830-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Seminole FL-Indian River FL-
150 PM EDT FRI JUN 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...INDIAN
RIVER...BREVARD...SOUTHEASTERN ORANGE AND OSCEOLA COUNTIES UNTIL 230
PM EDT...

At 146 PM EDT, National Weather Service Meteorologists were tracking
a line of developing, strong thunderstorms stretching from Oviedo in
Seminole County south through Yeehaw Junction in southern Osceola
County. These storms will collide with the east coast sea breeze
over the next hour. This will lead to the formation of additional
thunderstorms, some of which may become strong. The greatest threat
from these storms will be strong gusty winds, and frequent cloud to
ground lightning. Storms are generally moving east at 15 mph. If you
are outdoors, it is recommended you seek shelter in a sturdy
structure until these storms pass.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Oviedo, Harmony, Titusville, Rockledge, Palm Bay, Melbourne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2756 8078 2764 8078 2764 8114 2778 8119
      2878 8121 2878 8105 2863 8101 2861 8097
      2878 8097 2878 8081 2756 8045
TIME...MOT...LOC 1746Z 270DEG 10KT 2821 8104

Rodriguez
Special weather statement, Jun 29, 2:32 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
232 PM EDT FRI JUN 29 2018

FLZ045-047-147-291900-
Southern Brevard County FL-Northern Brevard County FL-Orange FL-
232 PM EDT FRI JUN 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR BREVARD AND SOUTHEASTERN ORANGE
COUNTIES UNTIL 300 PM EDT...

At 232 PM EDT, National Weather Service Meteorologists were tracking
a line of strong thunderstorms from west of Titusville south to west
of Palm Bay, moving east at 15 mph. The main threat with these
storms will be deadly cloud to ground lightning. If you are
outdoors, it is recommended you seek shelter inside a sturdy
building until these storms pass. Remember, you do not have to be
close to a storm to be struck by lightning.

Wind gusts up to 50 mph will also be possible with these storms.

Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2788 8087 2835 8086 2835 8098 2861 8099
      2862 8097 2879 8097 2880 8085 2880 8082
      2879 8079 2881 8080 2881 8069 2860 8054
      2846 8049 2839 8056 2830 8057 2813 8054
      2789 8044
TIME...MOT...LOC 1832Z 268DEG 15KT 2848 8084

Rodriguez
Local storm report, Jun 29, 3:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
306 PM EDT FRI JUN 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     4 NW HAULOVER CANAL     28.78N 80.80W
06/29/2018  M45 MPH          Brevard            FL   OTHER FEDERAL

            USAF TOWER KSC-421 MEASURED WIND GUST OF 39KT/45MPH FROM
            THE SOUTHWEST

&&

DKW
Special weather statement, Jun 29, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
325 PM EDT FRI JUN 29 2018

FLZ041-141-292000-
Coastal Volusia FL-Inland Volusia FL-
325 PM EDT FRI JUN 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 400
PM EDT...

At 323 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLand, and another strong thunderstorm over Lake Ashby, both moving
north-northeast at 15 mph. These storms are producing dangerous, and
very frequent lightning strikes. If outdoors, seek a sturdy shelter
immediately! Remember, you do not have to be near a storm to be
struck by lightning.

Wind gusts up to 50 mph will be also possible with this storm.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, DeLand and New Smyrna Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2883 8090 2879 8095 2879 8097 2876 8099
      2878 8106 2881 8107 2882 8109 2883 8112
      2881 8113 2889 8135 2891 8136 2895 8135
      2896 8137 2899 8136 2903 8140 2906 8146
      2909 8146 2910 8150 2919 8153 2925 8113
TIME...MOT...LOC 1923Z 246DEG 14KT 2903 8128

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:33 AM EDTRiver Flood WarningMLBSeminole38 days
Jun 29, 1:50 PM EDTSpecial Weather StatementMLBBrevard, Indian River, Osceola, Seminole40 min
Jun 29, 2:22 PM EDTSpecial Marine WarningMLB113 min
Jun 29, 2:32 PM EDTSpecial Weather StatementMLBBrevard28 min
Jun 29, 4:07 PM EDTSpecial Weather StatementMLBVolusia23 min
Jun 29, 4:38 PM EDTSpecial Weather StatementMLBSaint Lucie37 min
Jun 29, 4:45 PM EDTAreal Flood AdvisoryMLBSaint Lucie90 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.